CSN Login
Members Online: 19

Neuropathy After Chemo

Rocky682
Posts: 4
Joined: Dec 2011

I'm all done my chemo treatments. I'm 32 years old. I had 4 cycles. My side afecs were mild during treaments. Now 3 month after chemo is done i'm experiencing tingling and numbless in my hands and feet. I never had it during treatments. Is this posible well after treatment? My feet are cold and tingling all the time! What can I do about it?

Roddyesposito
Posts: 7
Joined: Nov 2011

Hey bro,
I also am 32 just beat stage 3 Testicular cancer. My last treatment was Aug. 22nd 2011 and I have the worst Neuropathy ever. It SUCKS.
I was told it could last for up to a year and there will be some permenant damage but should be close to all better. I was prescibed Neurotin and told to take B6 vitamins. I didnt really start to take the Neurotin because I was ans am sick of taking so many damn prescriptions....but after about a week of taking the Neurotin it has really helped with the pins and needles pain. The numbness is still there, but it helps.

Hope all is well with you and yours.
Let me know if I can help.

Roddy

Rocky682
Posts: 4
Joined: Dec 2011

Thanks for the reply Roddy,

I had stage 2 Testicular cancer. My last treatment was on Aug. 30 2011. Up to this point it looks like i've beaten it. I just went for another CT scan this past thurday. I'll know in a couple weeks the results. I had called my doctor and told him about my side affects and he also sugested taking B6. He said to go see him this week if it gets worse.
Did you're neuropathy start during you're treaments or just after? My tips of my fingers were hurting during treatment but it seem to go away after I was done. As far as my hands and feet, the tingling and numb part just started 3 weeks ago. I find walking on cold floors seem to aggravate it more.

Rocky

Roddyesposito
Posts: 7
Joined: Nov 2011

Hey Rocky, No worries!!
I also have another CT scan this Friday to check on a Lymphnode that is still a little to lagre. I hope all goes well for your results. Luckily for us our age helps with how the chemo responds to the cancer.
As far as the Neuropathy, yes mine started or was most noticeable just as I was wraping up my last treatment. Mine has got worse. It makes it hard to walk some days. Make sure and ask your Doctor about Neurotin cause that has really helped out. I only take it at night because it makes you drowsey.
Also, I found that soaking your feet and hands in some warm water helps a little. They are less aggravated at night because elevating them also helps.
I did alot of research on it and spoke with three different doctors on it because it is sooo darn annoying. Some studies said that acupuncture seemed to help certain individuals but nothing concrete on that matter. I'm assuming you had Cisplatin, cause thats what kills the nerve endings in your hands and feet. I had Cisplatin, Etoposide, and Bleomysin. All super LAME. But we're alive right?
Anyway, good job fighting man!! It is no small feet.

Keep me posted on your progress if you like or if I can offer any more adviseor support. It's important for us to have support wherever we can get it.

Roddy

Rocky682
Posts: 4
Joined: Dec 2011

Hey Roddy,
I had the exact same drugs. Cisplatin,Etoposide and Bleomysin. It wasn't fun as you know but I think the worse part is now over.
I was treated in London Ontario. I had one scan done right after the treatments were over with and it showed the cancer mass shrunk from the size of my fist to the size of my pinky finger. The cancer mass was in my lymphnode next to my Aorta. The maine veine to the heart. It was so big that it was causing presure and it was giving me back pain. That's when I realized at the time the cancer had spread from the testicle because of my back pain.
From my previous scan they think it's just scar tissu because it was so big before. Im hoping thats all it is anyway. I have to keep going in for CT scans for the next 2 years every 3 month to make sure it dosn't come back.
Now I just have to cope with this stupid tingling and numbness in my hands and feet. If thats all I have to worry about the rest of my life I guess I can live with it. I will definalty ask my doctor about Neurotin.
Thanks again Roddy. I'll keep you posted.

Rocky

Thon's picture
Thon
Posts: 1
Joined: Feb 2013

Me had the same drugs too. Both of my nuts have been removed. low on testorone, so taking injections every 3 monts. had my first shot. have bad nuro in my hands and feet. hope it will subside even a little.

corgilover
Posts: 1
Joined: Sep 2011

I have been cancer free almost two years, but had almost every side effect known from EP four rounds. One lasting one has been painful neuropathy in my hands and feet. The only thing that has helped me is acupuncture. I have an acupuncturist who actually places needles in the sole and top of my feet. It isn't a quick fix. I have been going weekly for about two months but I have noticed a lot of relief. Not everyone does this procedure so you might want to call around. Also I have found that buying extremely soft socks helps. There is a brand called Worlds Softest and I even wear them to bed if my feet are bothering me.

William

Eric65
Posts: 122
Joined: May 2010

The stupid chemo for tc left me with the gift of peripheral neurophaty. The pain is unbearable even though I'm on oxycontin extended release. I'm slowly finding myself in bed more and more and getting desperate to the point of having no hope. Neurontin and it's cousins did not work. Somebody trow mw a line here. Hit me up on the internal e-mail messaging with any advice for the pain which would be greatly apprecciated. Eric/

Iton23
Posts: 1
Joined: Feb 2013

I just completed 8 cycles of chemo and have been out for only 6 months. Im 23 yrs old and am wondering how bad you guys had it to begin with?

roofer65's picture
roofer65
Posts: 2
Joined: Jan 2013

mine started with back pain and i finally had a ct done, yuup and there it was,im 46 and two small kids and sole provider for them,i thought i was a pretty tough guy until i started chemo and the stuff brought me to my knees,its been rough but we r all alive right now, the nuropathy sucks big time, and it never does go away,glad your still here bro., 10yrs in the army didnt do me in and cancer aint either....

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network